What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 15, 1:48 PM EST, 34 minutes earlier.
Area forecast discussion, Jul 15, 1:48 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
248 PM EDT Mon Jul 15 2024
.SYNOPSIS...
An unsettled weather pattern will be in place through the middle
of the week. Multiple disturbances will move through and then a
cold front will move through Wednesday. Warm temperatures will
also be in place until the passage of the cold front. Drier and
cooler conditions are expected for the second half of the
week into the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A remnant/decaying MCV continues to pull away from the area,
with an axis of clouds extending to the SW of the MCV center
near the I-70 corridor near a weakly-convergent axis, which is
supporting some pooling of better LL moisture. Although quite a
bit of clearing has evolved behind this MCV thus far this
afternoon within a subsidence regime, agitated Cu and ISO SHRA are
beginning to expand in coverage in EC/SE IN and WC OH. Amidst a
subtly convergent W-E oriented axis very close to the I-70
corridor, expect an expansion of the Cu field, and the
corresponding ISO/SCT TSRA to go along with it as we progress
into mid/late afternoon. With only subtle forcing/lift but a
favorable LL thermodynamic environment characterized by steep LL
lapse rates, any convection that develops will likely gust out
fairly quickly, initiating new convection along any outflows.
The activity may organize into small clusters which would pose a
better potential for ISO gusty to damaging winds, so the
organizations trends will be monitored closely through the
afternoon. Don't think that organization or coverage will be
high enough to warrant a watch issuance, but certainly a few
instances of gusty to isolated damaging winds can be expected,
especially near/S of the I-70 corridor where coverage of
activity is expected to be the greatest. Will continue mention
in the HWO.
Ample subsidence in the immediate wake of the AM MCV led to
abundant sunshine through the noontime hour, allowing for temps
and dewpoints to rise steadily. The combination of temps in the
lower 90s and dewpoints in the lower 70s has allowed for heat
index values around 100 to evolve this afternoon for many spots
near the OH Rvr and just S of I-70. ALthough there are still
some uncertainties regarding afternoon convective redevelopment
and the associated impact on temps/heat index values, feel that
there still should be slightly cooler temps/dewpoints N of I-70
in central OH that heat index values should largely stay below
advisory thresholds.
As we progress late into the evening by/past sunset, our focus
will quickly shift from the waning convection locally to an
intense MCS that will likely be in the early stages of
development in ern IA/nrn IL. There is now a fairly consistent
signal for a robust MCS to develop in far nrn IL before quickly
racing to the E through nrn IN late this evening. As it
approaches the ILN FA around/after midnight, two things are
expected to occur:
1) The momentum of this strong MCS, characterized by a /very/
impressive RIJ (as depicted within the H8 wind fields of
50-60kts), will likely carry the outflow/gust front well into
the local area, especially parts of WC into central OH around
06z-09z. Although the MCS will be outrunning its forcing a bit
with eastward extent, it will become somewhat self-sustaining,
meaning that convection (SHRA/TSRA) will likely be maintained
longer than is shown by some guidance. As such, do think we will
be in a situation where we will have near-severe or severe wind
gust potential in EC IN and WC OH between about 05z-07z before
the complex weakens and "fans out," ejecting the (mostly
subsevere) gust front to the E into central OH, southeast into
the Miami Valley, and to the S into the Tri-State and SE IN. Do
think that the best potential for severe storms (wind gusts)
associated with this feature will be from Wayne/Fayette/Union
Cos in IN to the ENE through Union Co OH and points to the N/NW
of this line between 05z-07z.
2) There is likely to be fairly robust convective
redevelopment/backbuilding on the SW fringe of the complex as
the unseasonably strong (non-storm augmented SW LLJ of 30+kts)
runs into the WNW-ESE fresh convectively-induced boundary laid
out by the primary MCS/MCV further to the N across far nrn OH.
This will promote aggressive moisture/mass convergence along a
slowly-sagging southward-moving boundary, primarily stretching
across central/southern parts of IL/IN. There are some
indications that this heavy rain potential /may/ creep into
EC/SE IN very late tonight, with slow-moving TSRA producing
torrential rainfall rates. There is not yet enough confidence to
issue a Flash Flood Watch for parts of EC IN into SE IN and far
wrn parts of the Tri-State as the complex should move more to
the S, or even SSW, with time. But there are still some
uncertainties regarding the location/placement of the MCS and
the corresponding regenerative activity expected between
06z-12z. But the best signal is for the more concerning flash
flood setup to be just off to our W.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
In the wake of the southward-sagging MCS/convection Tuesday
morning, a good deal of subsidence/cloud debris will evolve
locally through much of the daytime, suggesting lower PoPs
through at least mid afternoon for much of the area. However,
there should be some SHRA/TSRA redevelopment N of I-70 into late
afternoon, with some ISO activity possible elsewhere into the
evening hours. There is likely to be a slow uptick in convective
coverage (with better forcing/lift moving into the area) into
the evening/overnight hours, with the best coverage slowly
shifting S of I-70 to closer to/S of the OH Rvr after midnight.
It is within this regime/setup that the greatest flash flood
risk for us locally may evolve as W-E steering-layer flow
overlaps with an increasingly-west to the east oriented LL
baroclinic zone (front). Ripples of S/W energy migrating from W
to E within the enhanced zonal midlevel flow will provide enough
forcing and lift for continued convective redevelopment late in
the evening into the overnight, with PWATs near/in excess of 2".
There is at least some concern for training convection to move
near/along an axis stretching from SE IN into srn fringes of
central OH (and points S into N/NE KY) that very well could
promote some flooding potential Tuesday night. At this juncture,
there is not enough confidence regarding exact location to
issue a Flash Flood Watch, but it is mentioned here for
awareness purposes and will continue to be highlighted in the
HWO.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The cold front will finally shift southeast through most of the area
on Wednesday. The latest guidance shows a surface wave associated
with a mid-level disturbance rippling along the front somewhere
close to the Ohio River. Based on a very moist vertical profile as
well as elevated instability, would think the primary threat will
likely be heavy rain and localized flooding before the shortwave
drags the front out of our CWA late in the day.
High pressure will build into the region behind the front, providing
cooler weather late this week through the weekend. The high will
likely begin to break down starting Monday allowing some return
moisture and a chance of precipitation returning to southern
areas.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR Cu has sprouted about again this afternoon, a bit delayed
from the past several days due to the influences of the
departing MCV now well to the E. Through 00z, the main item of
interest will be the expectation for ISO/SCT SHRA/TSRA to
develop, mainly near/S of I-70, which will bring the potential
for brief periods of TSRA and associated abrupt changes in both
VSBYs and wind speeds/gusts. Any pronounced change will be
handled with amendments as needed based on radar/obs trends,
but did include a several hour TEMPO TS at each of the sites,
primarily between 19z-22z to account for this potential.
There will be a lull late this evening before a decaying MCS
works its way SE into the local area, potentially impacting the
local sites mainly after 06z. There will likely be fairly gusty
winds with this activity, even if the SHRA/TSRA begins to wane
in coverage/intensity, with the threat shifting to the SE
through the local area as a whole between about 05z-10z. Did not
yet have confidence to add the brief gusty wind potential in
the fcsts given uncertainties in timing, but do expect some
brief gustiness out of the W/NW with the passage of the outflow
and/or ISO/SCT SHRA/TSRA. The best coverage of SHRA/TSRA is
likely to focus near/W of I-75 for KDAY/KCVG/KLUK during the
predawn hours, but there are uncertainties in regards to the
eastern extent of the complex.
SW winds around 12-15kts, with gusts 20-25kts and SCT Cu is
expected again on Tuesday, with the potential once again for
late day SHRA/TSRA.
OUTLOOK...Thunderstorms possible into Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ060>063-
070>073-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...
AVIATION...KCHazardous weather outlook, Jul 15, 1:55 PM EST, 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
255 PM EDT Mon Jul 15 2024
KYZ094>100-OHZ081-082-088-161900-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Adams-Pike-Scioto-
255 PM EDT Mon Jul 15 2024
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky and south central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat index values in the 90s to near 100 degrees will be possible
Tuesday afternoon.
A few strong to severe storms will be possible Tuesday afternoon
into Tuesday night with damaging wind being the main threat. Heavy
rainfall will be likely, leading to the potential for flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ026-034-035-043>046-161900-
Hardin-Mercer-Auglaize-Shelby-Logan-Union-Delaware-
255 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Tonight.
Scattered showers and storms are expected tonight, with gusty to
damaging winds being the primary threat.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat index values in the 90s to near 100 degrees will be possible
Tuesday afternoon.
A few strong to severe storms will be possible late Tuesday
afternoon into Tuesday night with damaging wind and locally heavy
rain being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
OHZ042-051>056-064-065-074-161900-
Darke-Miami-Champaign-Clark-Madison-Franklin-Licking-Pickaway-
Fairfield-Hocking-
255 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Tonight.
A few showers and storms are expected this afternoon through early
evening, with isolated gusty to damaging winds being the primary
threat.
Additionally, more scattered showers and storms will be possible
tonight, with gusty to isolated damaging winds being the primary
threat.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat index values in the 90s to near 100 degrees will be possible
Tuesday afternoon.
A few strong to severe storms will be possible late Tuesday
afternoon into Tuesday night with damaging wind and locally heavy
rain being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ060>063-070>073-077>080-
161900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Preble-Montgomery-Greene-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-
255 PM EDT Mon Jul 15 2024
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, south central
Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
A few showers and storms are expected this afternoon through early
evening, with isolated gusty to damaging winds being the primary
threat.
Additionally, more scattered showers and storms will be possible
tonight, with gusty to isolated damaging winds being the primary
threat.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat index values in the 90s to near 100 degrees will be possible
Tuesday afternoon.
A few strong to severe storms will be possible late Tuesday
afternoon into Tuesday night with damaging wind being the main
threat. Heavy rainfall will be likely, leading to the potential for
flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
In the hours before
Special weather statement, Jul 15, 1:50 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
250 PM EDT Mon Jul 15 2024
OHZ042-051-151930-
Darke OH-Miami OH-
250 PM EDT Mon Jul 15 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
SOUTHEASTERN DARKE AND SOUTHWESTERN MIAMI COUNTIES THROUGH 330 PM
EDT...
At 250 PM EDT, a rapidly developing thunderstorm was located over
Arcanum, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
West Milton, Arcanum, Pleasant Hill, Union, Laura, Pitsburg, Potsdam,
Gordon, Ludlow Falls, Ithaca, Castine, Union Corners, Abbottsville,
Circle Hill, and Garland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3993 8464 4007 8465 4011 8426 3993 8428
TIME...MOT...LOC 1850Z 269DEG 20KT 3999 8456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
McGinnisSpecial weather statement, Jul 15, 1:58 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
258 PM EDT Mon Jul 15 2024
INZ058-066-151945-
Fayette IN-Franklin IN-
258 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
FRANKLIN AND FAYETTE COUNTIES THROUGH 345 PM EDT...
At 257 PM EDT, a strong thunderstorm was located near Rushville,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Locations impacted include...
Connersville, Glenwood, Blooming Grove, Columbia, Metamora, Bunker
Hill, Laurel, Alquina, Mettel Field, Alpine, Nulltown, Everton,
Springersville, and Falmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3974 8530 3968 8504 3950 8504 3945 8513
3952 8530
TIME...MOT...LOC 1857Z 287DEG 25KT 3969 8546
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
McGinnisSpecial weather statement, Jul 15, 2:05 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
305 PM EDT Mon Jul 15 2024
OHZ061-062-151945-
Montgomery OH-Greene OH-
305 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN GREENE AND
SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 345 PM EDT...
At 305 PM EDT, a strong thunderstorm was located over Beavercreek,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Xenia, Bellbrook, Oakwood,
Wright-Patterson Afb, Cedarville, Wilberforce, Riverside, Spring
Valley, Centerville, Oldtown, Woodbourne-Hyde Park, Greene County
Airport, Overlook-Page Mano, and Trebein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3966 8422 3982 8415 3974 8378 3957 8389
TIME...MOT...LOC 1905Z 287DEG 25KT 3972 8410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jul 15, 2:07 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
307 PM EDT Mon Jul 15 2024
OHZ060-061-070-071-151945-
Montgomery OH-Warren OH-Butler OH-Preble OH-
307 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PREBLE...NORTHEASTERN BUTLER...NORTHWESTERN WARREN AND SOUTHWESTERN
MONTGOMERY COUNTIES THROUGH 345 PM EDT...
At 307 PM EDT, a strong thunderstorm was located near Seven Mile,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Middletown, Miamisburg, Lebanon, Springboro, Monroe, Trenton,
Franklin, Carlisle, South Middletown, Gratis, Seven Mile, Hunter,
Germantown, South Lebanon, West Elkton, Centerville, Jacksonburg,
State Route 63 at State Route 741, Lytle, and Collinsville.
This includes the following Interstates...
I-71 in Ohio between mile markers 28 and 31.
I-75 in Ohio between mile markers 28 and 44.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3951 8464 3966 8454 3962 8412 3936 8418
TIME...MOT...LOC 1907Z 293DEG 17KT 3956 8450
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jul 15, 2:16 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
316 PM EDT Mon Jul 15 2024
INZ050-OHZ060-152000-
Wayne IN-Preble OH-
316 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WAYNE
AND NORTHWESTERN PREBLE COUNTIES THROUGH 400 PM EDT...
At 316 PM EDT, a strong thunderstorm was located over Centerville,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Richmond, Centerville, New Paris, Spring Grove, Boston, Richmond
Municipal Airport, Interstate 70 at Exit 145, West Florence, and New
Hope.
This includes the following Interstates...
I-70 in Indiana between mile markers 143 and 156.
I-70 in Ohio between mile markers 0 and 6.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3974 8506 3987 8505 3989 8470 3974 8470
TIME...MOT...LOC 1916Z 271DEG 15KT 3979 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
McGinnis